Alert archive / Guam / Small Craft Advisories in 2021
Small Craft Advisory 16, NWS Guam
NWS Guam issued this small craft advisory at Oct 23, 2021, 2:12 AM CDT. It took effect at Oct 23, 2021, 9:00 AM CDT. It was in force for 30 hr.
The area
The counties it named.
The facts
- Issued
- Oct 23, 2021, 2:12 AM CDT (07:12 UTC)
- In effect from
- Oct 23, 2021, 9:00 AM CDT
- Expired
- Oct 24, 2021, 3:00 PM CDT
- In force
- 30 hr
- Issued by
- NWS Guam
The text
As transmitted.
339 WHGM70 PGUM 230712 MWWGUM URGENT - MARINE WEATHER MESSAGE National Weather Service Tiyan GU 512 PM ChST Sat Oct 23 2021 PMZ151>154-232000- /O.NEW.PGUM.SC.Y.0016.211023T1400Z-211024T2000Z/ Guam Coastal Waters-Rota Coastal Waters-Tinian Coastal Waters- Saipan Coastal Waters- 512 PM ChST Sat Oct 23 2021 ...SMALL CRAFT ADVISORY IN EFFECT FROM MIDNIGHT TONIGHT TO 6 AM MONDAY... * WHAT...South winds 10 to 20 building to between 20 and 25 kt Sunday morning. Occasional gusts of 30 kt. Choppy seas between 5 and 8 feet expected. * WHERE...Marianas Coastal Waters. * WHEN...From midnight tonight to 6 AM Monday. * IMPACTS...Conditions will be hazardous to small craft. * ADDITIONAL DETAILS...Largest seas likely near Guam. Reduced visibility likely at times due to waves of heavy showers. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$ Bukunt
2 follow-up statements
893 WHGM70 PGUM 232014 MWWGUM URGENT - MARINE WEATHER MESSAGE National Weather Service Tiyan GU 614 AM ChST Sun Oct 24 2021 PMZ151>154-240900- /O.CON.PGUM.SC.Y.0016.000000T0000Z-211024T2000Z/ Guam Coastal Waters-Rota Coastal Waters-Tinian Coastal Waters- Saipan Coastal Waters- 614 AM ChST Sun Oct 24 2021 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 AM CHST MONDAY... * WHAT...South winds 10 to 20 kt with gusts up to 30 kt. Choppy seas between 5 to 7 feet expected. * WHERE...Marianas Coastal Waters. * WHEN...Until 6 AM ChST Monday. * IMPACTS...Conditions will be hazardous to small craft. * ADDITIONAL DETAILS...Largest seas likely near Guam. Reduced visibility likely at times due to brief heavy showers. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$ Ziobro
542 WHGM70 PGUM 242008 MWWGUM URGENT - MARINE WEATHER MESSAGE National Weather Service Tiyan GU 608 AM ChST Mon Oct 25 2021 PMZ151>154-242115- /O.EXP.PGUM.SC.Y.0016.000000T0000Z-211024T2000Z/ Guam Coastal Waters-Rota Coastal Waters-Tinian Coastal Waters- Saipan Coastal Waters- 608 AM ChST Mon Oct 25 2021 ...SMALL CRAFT ADVISORY IS CANCELLED... Winds have subsided as Tropical Depression 25W continues to move away from the Marianas. $$ Ziobro
What forecasters said that day
The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Guam wrote its last area forecast discussion before this small craft advisory went out at Oct 22, 5:04 PM CDT, 9 hours 8 minutes earlier.
Area forecast discussion, Oct 22, 5:04 PM CDT, 9 hours 8 minutes before
Area Forecast Discussion National Weather Service Tiyan GU 804 AM ChST Sat Oct 23 2021 .Marianas Synopsis... A wet weekend is still predicted for the Marianas as a circulation passes near Guam. .Discussion... Circulation south of Guam near 9N144E late Friday night seems to have moved southwest of Guam near 11N141E by sunrise. Models continue to push it towards the northwest locating it near 12N140E by Sunday morning. Satellite and radar imagery this morning shows that shower coverage over the Marianas is closer to isolated. Models actually show this with showers building across the area later this afternoon. Surface analysis depicts a surface trough extending northeast from the circulation. Satellite imagery shows showers and thunderstorms along and south of the trough axis. Again, models depict this and as the circulation moves northwest the trough will move northward. The showers will also move northward spreading across the local area. Expect numerous showers and isolated thunderstorms this afternoon through Sunday night. Ridging in the wake of the circulation/trough will decrease shower activity Monday with only isolated showers expected. Earlier GFS model runs had shown the possibility of gusty winds on Sunday and Sunday night with possible gust around 30 mph. Latest GFS model iterations have cut the predicted wind speeds, which is closer to what the other models predicted. Still expect winds of 15 to 20 mph Sunday and Sunday night with a few higher gusts in showers. && Marine/Surf... Ipan buoy showed seas between 3 to 4 feet and depicted an east-northeast swell. Satellite altimetry had 3 to 5 feet. Models have 4 to 5 feet today rising to 5 to 7 feet as the circulation passes by. Winds are expected to be between 15 to 25 knots Sunday so a Small Craft Advisory is possible at that time. These winds may be present over the western coastal waters, close to the circulation, with lesser amounts eastward. && .Hydrology... The potential for heavy showers to generate flooding tonight through Sunday night has decreased. Model accumulation estimate show that from today through Monday a total of 1 to 3 inches may be possible. This is less than earlier estimates as the circulation is expected to trek further west than earlier predictions. As showers may be heavy at times, brief flooding is still possible at some locations. && .Eastern Micronesia & Chuuk... This morning's satellite imagery shows partly cloudy skies over Chuuk with increasing shower activity over Eastern Micronesia from a developing ITCZ. The bulk of showers and thunderstorms are seen around Majuro and east and southeast of Kosrae. Overnight, the steep moisture gradient has moved further northwest away from Chuuk, giving residents a nice start to their weekend as a ridge filters into the region. Last night's 12Z sounding measured 1.62 inches of precipitable water (PWAT) versus the 2.20 inches measured just 12 hours before. Based on GFS and ECMWF forecast soundings, PWATs may rise back up to 2 inches as early as Monday afternoon. The main feature developing over the next few days will be the ITCZ, as previously mentioned. Currently, the western extent is east of Kosrae and will continue to bring unsettled weather for Majuro through Monday and is projected to bring unsettled weather to Kosrae late afternoon and then to Pohnpei tomorrow night. Considered upgrading shower coverage on Tuesday and possibly Wednesday for Chuuk, but will wait on subsequent runs to see more agreement between models on their depiction of the ITCZ. Combined seas are expected to remain between 3 to 5 feet until at least midweek. Models hint at seas building a foot or two at Majuro around Thursday. Trade winds are gentle becoming moderate during times of unsettled weather. && .Western Micronesia for Yap & Palau... Satellite imagery reveals relatively quiet conditions over the islands this morning, with a gentle southeast flow over Palau and light and variable winds over Yap. However, today is the day when conditions begin to deteriorate for Yap as the circulation we have been discussing is currently centered about 200 miles northeast of Yap waters and continues to drift to the northwest. Yap will see scattered showers and isolated thunderstorms filter into region this evening. Although Yap remains in the outskirts of all of the action, there is a decent amount of support for this wetter trend to last through Monday, when the circulations lifts far enough to the north. Palau, on the other hand, will remain safely under a dry ridge pattern this week, keeping skies clear and showers to a minimum. Combined seas will only differ slightly between the islands with 2 to 4 ft for Palau and 3 to 5 ft for Yap until midweek. The previous forecast discussed the possibility for Yap to see an increase in seas between Sunday and Tuesday. So far, scatterometer and model guidance lack decent support to bump up seas at this time, but we can continue to monitor any changes in subsequent model runs. && .GUM WATCHES/WARNINGS/ADVISORIES... GU...Flash Flood Watch through late Sunday night for GUZ001>004. MP...None. Marianas Waters...None. && Marianas: Ziobro Micronesia: Cruz
The office that day
Everything else NWS Guam issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Oct 23, 4:31 AM CDT | Areal Flood Advisory | GUM | 119 min | |
| Oct 23, 6:48 PM CDT | Areal Flood Advisory | GUM | 57 min |
Nearby
Small Craft Advisories in Guam, 2021Every small craft advisory in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.